Alert archive / Georgia / Special Weather Statements in 2023

Special Weather Statement, NWS Atlanta, GA

August 3, 2023Taliaferro County, Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2023, 5:59 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2023, 5:59 PM EDT (21:59 UTC)
Expired
Aug 3, 2023, 6:30 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Taliaferro County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS82 KFFC 032159 RRA
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Aug 3 2023
 
GAZ051-061-062-032230-
Taliaferro GA-Hancock GA-Warren GA-
559 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Warren, northeastern
Hancock and southern Taliaferro Counties through 630 PM EDT...

At 559 PM EDT, a line of strong thunderstorms was along a line
extending from Wrightsboro to near Springfield, and moving southeast
at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Warrenton, Crawfordville, Norwood, Sharon, Camak, Cadley, Jewell,
Beall Springs, Mayfield, Powelton, Barnett, Reese, Mesena, and
Raytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Georgia.

&&

LAT...LON 3332 8256 3332 8259 3330 8262 3331 8263
      3329 8265 3326 8275 3348 8301 3357 8286
      3360 8269 3360 8266 3361 8265 3346 8259
      3341 8255 3335 8255 3336 8253 3334 8251
TIME...MOT...LOC 2159Z 323DEG 17KT 3356 8259 3345 8298 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:51 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 3, 2:51 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 PM EDT Thu Aug 3 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 251 PM EDT Thu Aug 3 2023

A line of showers and thunderstorms is currently over N GA and is
expected to continue into the Atlanta metro in the next few hours.
Instability and shear looks to be on track with what the previous
forecast mentioned with PWATs still projected in the 2" range which
is above normal for this time of year. What this means is there will
be efficient rainfall producers in any areas that the storms affect.
In addition to the efficient rainfall producers this line of storms
is expected to produce damaging wind gusts in areas of higher DCAPe
which looks to be eastern GA.

Looking into tonight into tomorrow another round of showers and
thunderstorms look to fire up around 07z over the metro into central
GA and then continuing on into the early morning hours. At the
moment, models are indicating showers will stick around the columbus
area for much of tomorrow but that is highly dependent on what
happens today. Other portions of North and central GA look to dry
out for tomorrow afternoon.

Hernandez

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 251 PM EDT Thu Aug 3 2023

No major changes made in the extended periods. Continued W to NWLY
Mid-Level flow from the short term will keep North and Central GA in
a very moist pattern through the middle of next week. Significant
moisture increasing across the state will keep PWATs near and over
2.0" through at least Tuesday. Multiple rounds of shortwaves riding
the ridge will bring mainly diurnally driven showers and
thunderstorms to the region with some potential for severe storms
and possible flooding. Given the potential for CAPE values over 2000
J/Kg, particularly Saturday, thunderstorms may be accompanied by
gusty/damaging winds, frequent lightning, and heavy rainfall. Also,
given the elevated PWATs, isolated and localized flooding may occur,
especially with thunderstorm training along the periphery of the
ridge. 5 day QPF totals are in the 2" to 3.5" range across the
entire state, so we definitely have the potential to see quite a bit
of precipitation through Tuesday.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Thu Aug 3 2023

Wave of showers and thunderstorms are expected to start impacting
the metro sites by around 19z. After the storms push through, CIGS
are expected to remain lower before another round of precip is
expected in the 7-10z timeframe in the form of a secondary wave.
IFR cigs are also possible going into the 10z timeframe before
slowly improving throughout tomorrow.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  71  89 /  60  40  40  30
Atlanta         71  88  72  92 /  70  40  40  30
Blairsville     65  81  64  86 /  40  40  30  30
Cartersville    70  87  69  91 /  60  50  30  30
Columbus        74  91  74  93 /  60  60  50  50
Gainesville     71  87  71  89 /  40  50  30  30
Macon           72  90  72  91 /  70  50  50  40
Rome            71  87  70  92 /  60  50  30  30
Peachtree City  69  88  70  91 /  70  50  40  30
Vidalia         73  89  74  89 /  60  50  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....01
AVIATION...Hernandez
Hazardous weather outlook, Aug 3, 2:30 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
230 PM EDT Thu Aug 3 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
230 PM EDT Thu Aug 3 2023

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms over north Georgia will expand across North and
Central Georgia this afternoon and tonight. Some storms may be
severe with damaging winds, frequent lightning, and very heavy
rainfall. One or two brief tornadoes cannot be ruled out for North
and Westcentral Georgia. Localized flash flooding is also possible
with extended periods of heavy rainfall and training thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are expected each day through Wednesday,
mainly in the afternoon and evening hours. A few storms may become
strong to severe with damaging winds, frequent lightning, heavy
rainfall and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Aug 3, 5:26 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EDT Thu Aug 3 2023

GAZ039-050-051-061-062-032200-
Taliaferro GA-Wilkes GA-Hancock GA-Warren GA-Greene GA-
526 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of northwestern Warren,
northeastern Hancock, northeastern Greene, Taliaferro and Wilkes
Counties through 600 PM EDT...

At 525 PM EDT, a line of strong thunderstorms was along a line
extending from near Lincolnton to Ficklin to near Siloam, and moving
southeast at 40 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Washington, Greensboro, Warrenton, Crawfordville, Union Point,
Woodville, White Plains, Siloam, Norwood, Sharon, Camak, Holliday
Park, Powelton, Danburg, Mesena, Lyneville, Carters Grove, Ficklin,
Cadley, and Lundberg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern and east central Georgia.

&&

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3364 8259 3363 8262 3362 8262 3361 8265
      3343 8257 3336 8287 3363 8319 3370 8302
      3369 8300 3371 8298 3375 8288 3391 8262
      3386 8261 3387 8257 3383 8260 3364 8248
TIME...MOT...LOC 2125Z 295DEG 36KT 3378 8254 3366 8279 3357 8309

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 3, 5:29 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
529 PM EDT Thu Aug 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Tstm Wnd Dmg     1 E John Tanner State P 33.60N 85.14W
08/03/2023                   Carroll            GA   Emergency Mngr

            Multiple trees and powerlines down near
            Mount Zion and west of Carrollton.

&&
Local storm report, Aug 3, 5:39 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
539 PM EDT Thu Aug 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     Tstm Wnd Dmg     1 S Chapel Hill         33.67N 84.72W
08/03/2023                   Douglas            GA   Emergency Mngr

            Tree/powerline down near the intersection of
            Chapel Hill Rd and Chapel Valley Dr.

&&
Local storm report, Aug 3, 5:41 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
541 PM EDT Thu Aug 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     Tstm Wnd Dmg     Douglasville            33.75N 84.75W
08/03/2023                   Douglas            GA   Emergency Mngr

            Tree/powerline down along Campbellton St.

&&
Special weather statement, Aug 3, 5:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Aug 3 2023

GAZ054>059-067>071-032245-
Butts GA-Fayette GA-Lamar GA-Monroe GA-Clayton GA-Upson GA-Jasper GA-
Spalding GA-Meriwether GA-Pike GA-Henry GA-
559 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Spalding, east
central Fayette, east central Meriwether, eastern Pike, northern
Monroe, southern Henry, Upson, Butts, south central Clayton,
southwestern Jasper and Lamar Counties through 645 PM EDT...

At 559 PM EDT, a line of strong thunderstorms was along a line
extending from Jw Smith Reservoir to near Williamson to near Imlac,
and moving southeast at 40 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, McDonough, Thomaston, Barnesville, Jackson, Forsyth,
Zebulon, Hampton, Lovejoy, Locust Grove, Flovilla, Milner,
Jenkinsburg, Yatesville, Williamson, Orchard Hill, Meansville, Sunny
Side, Aldora, and Sunset Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, north central and west central Georgia.

&&

LAT...LON 3299 8447 3324 8432 3349 8442 3340 8390
      3314 8377 3313 8381 3312 8380 3276 8432
      3276 8434 3278 8435 3277 8436 3278 8438
      3284 8442 3284 8444 3287 8448 3288 8448
      3288 8450 3296 8461
TIME...MOT...LOC 2159Z 301DEG 36KT 3341 8439 3319 8442 3303 8463

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 3, 5:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Thu Aug 3 2023

GAZ051-061-062-032230-
Taliaferro GA-Hancock GA-Warren GA-
559 PM EDT Thu Aug 3 2023

...Strong thunderstorms will impact portions of Warren, northeastern
Hancock and southern Taliaferro Counties through 630 PM EDT...

At 559 PM EDT, a line of strong thunderstorms was along a line
extending from Wrightsboro to near Springfield, and moving southeast
at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Warrenton, Crawfordville, Norwood, Sharon, Camak, Cadley, Jewell,
Beall Springs, Mayfield, Powelton, Barnett, Reese, Mesena, and
Raytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Georgia.

&&

LAT...LON 3332 8256 3332 8259 3330 8262 3331 8263
      3329 8265 3326 8275 3348 8301 3357 8286
      3360 8269 3360 8266 3361 8265 3346 8259
      3341 8255 3335 8255 3336 8253 3334 8251
TIME...MOT...LOC 2159Z 323DEG 17KT 3356 8259 3345 8298

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:14 PM EDTSpecial Weather StatementFFCPickens31 min
Aug 3, 2:39 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Forsyth36 min
Aug 3, 3:09 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett36 min
Aug 3, 3:33 PM EDTSpecial Weather StatementFFCBanks, Barrow, Gwinnett, Jackson, Madison42 min
Aug 3, 3:45 PM EDTSpecial Weather StatementFFCHaralson, Paulding45 min
Aug 3, 3:48 PM EDTSevere Thunderstorm WarningFFCMadison42 min
Aug 3, 4:00 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton30 min
Aug 3, 4:02 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison43 min
Aug 3, 4:04 PM EDTSpecial Weather StatementFFCClarke, Oconee26 min
Aug 3, 4:18 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fulton, Rockdale, Walton42 min
Aug 3, 4:25 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe50 min
Aug 3, 4:30 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding30 min
Aug 3, 4:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Heard42 min
Aug 3, 4:40 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton50 min
Aug 3, 4:46 PM EDTSevere Thunderstorm WarningFFCGreene, Oconee, Oglethorpe, Taliaferro, Wilkes44 min
Aug 3, 4:55 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 3, 5:01 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard44 min
Aug 3, 5:13 PM EDTSpecial Weather StatementFFCButts, Clayton, Fayette, Henry, Spalding47 min
Aug 3, 5:23 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Jasper, Morgan, Newton, Putnam52 min
Aug 3, 5:26 PM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes34 min
Aug 3, 5:31 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup44 min
Aug 3, 5:59 PM EDTSpecial Weather StatementFFCButts, Lamar, Pike, Spalding, Upson46 min
Aug 3, 6:03 PM EDTSevere Thunderstorm WarningFFCButts, Harris, Lamar, Meriwether, Monroe, Pike and 4 more42 min
Aug 3, 6:09 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jasper, Jones, Putnam and 2 more51 min
Aug 3, 6:35 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Upson40 min
Aug 3, 6:42 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot, Taylor48 min
Aug 3, 6:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Jefferson, Johnson, Jones, Laurens and 3 more49 min
Aug 3, 7:08 PM EDTSevere Thunderstorm WarningFFCBibb, Chattahoochee, Crawford, Houston, Macon, Marion and 5 more52 min
Aug 3, 7:35 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBleckley, Laurens, Twiggs, Wilkinson9 min
Aug 3, 7:45 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Dooly, Houston, Laurens, Macon and 4 more45 min
Aug 3, 7:59 PM EDTSpecial Weather StatementFFCJohnson46 min

Nearby

Special Weather Statements in Georgia, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.